CSN Login
Members Online: 16

Fatigue

cnewtrn
Posts: 28
Joined: Nov 2012

Does fatigue worsen as you progress through RChop?  My father is to receive #4 tomorrow with a follow up pet scan on Friday.  It seems he is still losing weight, despite eating pretty decent.  Also, his fatigue seems to be worsening. He is good when on prednisone but then once he stops it he crashes.  I am nervous about the weight loss, has this happened to anyone else?  His oncologist doesn't seem concerned and just states " it will come back"

jimwins's picture
jimwins
Posts: 1974
Joined: Aug 2011

Fatigue is normal and for most of us it generally does get worse as you progress through chemotherapy.

I was on R-EPOCH which is similar.  I also more or lessed "crashed" after the prednisone wore off.  I did not

lose weight during therapy (actually gained a little) probably due to prednisone which made me very hungry

while I was on it.  I didn't really have any problems with appetite or the taste of food but many do.

Is he eating like he normally does?  He could be losing weight because he's eating less or getting less calories.

You didn't mention vomitting or diarrhea so I assume that is not an issue.  Is he underweight?  I mean most of

us can tolerate some weight loss during this.  I wouldn't be majorly concerned unless he is dangerously underweight.

If he's not eating well, try to find out why.  You can also supplement with ensure, carnation instant breakfast, etc.

I hope he improves and your concerns are resolved.

You are welcome here anytime and know you are not alone in this battle.

Hugs and positive wishes,

Jim

 

onlytoday's picture
onlytoday
Posts: 583
Joined: Jun 2010

Hi,

 

I didn't have the same chemotherapy that your Dad is having but did experience fatigue both times I had treatment. It does worsen as time goes on. It's perfectly normal to be tired and for your appetite to be effected.  The fatigue goes away and the appetite improves over time. Although he is eating it's probably not what he normally ate before tx.  I will add that I don't have the same stamina that I had before treatment and again that can be normal.  I wish you and your Dad all the best!  # 4 already- almost done! :)

 

allmost60's picture
allmost60
Posts: 3149
Joined: Jul 2010

Hi,

 I had 6 rounds of CVP-R for my firstline chemo and definetely experienced increased fatigue by the 3rd round. By the time I finished round 6 I was wiped out! I must say I still am not 100% since chemo...maybe 70% back to normal, but not nearly as active as I use to be. Appetite is normal again, but don't have a huge desire for certain foods that I ate before chemo. I use to drink soda pop..diet pepsi, etc, but now can't stand the taste of any soda's. Once in awhile I can drink a 7-Up or Sprite-non diet and it will taste ok. My main drink is just plain old water. Best wishes to you and your dad...this will be over before you know it. Love...Sue  (FNHL-2-3A-6/10)

cnewtrn
Posts: 28
Joined: Nov 2012

Thank you for your responses.  He had round #4 yesterday and did fine.  They did do a chest X-ray as he seems a little short of breath.  It came back negative and they are attributing this to his anxiety over his PET scan which is scheduled for Saturday morning. I know he is very nervous to see if the chemo is working.  All that I have read is quite positive with the results.  He started as a stage 3 large B cell, mainly located around the spleen.  Keeping my fingers crossed.  My father is eating quite well.  He actually is eating more healthier since starting chemo, so I am not sure if that has anything to do with it.  Good appetite but smaller portions. will keep you all posted and thank you

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network